Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having cramps and periods. Took advil. What should I do to get relief from pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I woke up this morning with really bad cramps and looked and I got my period and I took Advil and stuff but I have no heating pad or anything
Else what do I do?
Posted Mon, 6 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Michelle Gibson James 37 minutes later

I am sorry you are in pain.

The pain that you are feeling is as a result of the release of certain chemicals (called prostagladins) that cause your uterus to contract.

The ways to ease the pain include:

(1) Pain killers such as Ibuprofen, Aleve or ketoprofen are helpful for most people. Typical dosage would be 400mg to 600mg of Ibuprofen. Check if you have taken the right dose. If one does not work you can try one of the others because they work differently in everyone. These medications however work best if you take them one or two days before your period because they work by reducing the amount of the chemical that causes the contraction.

(2) You can make your own heating pad by getting a thick sock, filling it with uncooked rice ( leave just enough room for it to move around), put it the microwave for 1 minute , shake to distribute the rice and apply it to your lower belly

(3) You can also try a light circular massage in the lower belly or some persons vary their positions laying down (lay on the side with knees tucked in or on back with feet elevated)

(4) Drink warm beverages

(5) Light exercise sometimes helps as well

(6) Distract yourself by talking to friends or using the computer

(7) Take warm baths

I hope this is helpful to you and that you feel better soon. If you have any other questions feel free to ask.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor